MAUDE Adverse Event Report: MEDTRONIC, INC. PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC, INC. PLASMABLADE 3.0S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number PS210-030S
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a handpiece and a generator.It was reported that during a cervical spine procedure, the handpiece melted in the surgeons hand during a procedure.Additional information also stated that they replaced the handpiece to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
H3: analysis summary: complaint confirmed: device arrived with dried blood on the device.The shaft of the blade was bent upon arriving and the suction tube was pulled out and discarded and not returned when arrived at the facility.Observing the device, functional tests were not necessary and was able to confirm the case and reason visually.Confirming from previous cases with the same complaint, the device failed due to the operator¿s technique with defacing the device and pulling the suction tube out prior to using/activating the device and not a manufacturer¿s error.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PLASMABLADE 3.0S
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view,mn NH 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view,mn NH 55112
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key13226022
Report Number1226420-2022-00003
Device Sequence Number19858706
Product Code GEI
UDI-Device Identifier00643169936683
UDI-Public00643169936683
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K093695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberPS210-030S
Device Catalogue NumberPS210-030S
Device Lot Number2010115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight104 KG